You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Risk Preference as a Function of the Number of Wins and the Amount Won
Rick L. Morgan
The American Journal of Psychology
Vol. 96, No. 4 (Winter, 1983), pp. 469-475
Published by: University of Illinois Press
Stable URL: http://www.jstor.org/stable/1422568
Page Count: 7
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Past research has shown that prior outcomes can have an effect upon preferences exhibited by decision makers in a risky setting. To examine the potential of this modification in risk preferences, the number of wins and the resulting monetary holdings of 90 subjects were manipulated in the first 24 trials of an experiment. The results indicated that only groups of subjects who initially lost at a three-to-one ratio in the first 24 trials changed risk preference patterns over the course of 72 trials. Those winning and losing at equal rates tended to show patterns of risk preference more similar to early winners than to early losers. The number of initial wins appears to be a more important variable than actual monetary holdings.
The American Journal of Psychology © 1983 University of Illinois Press